MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 56MM; HIP ACETABULAR CUP

DEPUY ORTHOPAEDICS INC US PINNACLE SECTOR II CUP 56MM; HIP ACETABULAR CUP
Catalog Number 121722056
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/28/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).D4-the device catalog number is unknown; therefore, udi is unavailable.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the an ard broke off and was found during the revision.Surgery delay : no; revision surgery : yes.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that ard¿s have fractured off, one fractured ard was found during revision the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that pinnacle sector ii cup 56mm was found with dissociation with the liner, and it can be observed in the cup the evidence of material transfer between the cup and the ceramic head.A definitive root cause can not be determined with the information provided.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.The overall complaint was confirmed as the observed condition of the pinnacle sector ii cup 56mm would contribute to the complained device issue.Based on the investigation findings, the potential cause cannot be determined, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history (lot): quantity manufactured: 40 parts were manufactured per met specification.2) date of manufacture: 05/11/2023 3) any anomalies or deviations identified in dhr: no 4) expiry date: 30 / april / 2033.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that ard¿s have fractured off, one fractured ard was found during revision.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that pinnacle sector ii cup 56mm was found with dissociation with the liner, and it can be observed in the cup the evidence of material transfer between the cup and the ceramic head.A definitive root cause can not be determined with the information provided.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.The overall complaint was confirmed as the observed condition of the pinnacle sector ii cup 56mm would contribute to the complained device issue.Based on the investigation findings, the potential cause cannot be determined, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4) parts were manufactured per met specification.2) date of manufacture: 05/11/2023.3) any anomalies or deviations identified in dhr: no.4) expiry date: 30 / april / 2033.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that ard¿s have fractured off, one fractured ard was found during revision.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that the pinnacle sector ii cup 56mm showed evidence of the disassociation between the liner and cup in the form of material transfer between the cup and the ceramic head after the liner separated from the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.The overall complaint was confirmed as the observed condition of the pinnacle sector ii cup 56mm would contribute to the complained device issue.Based on the investigation findings, the potential cause is not established, however, there is no indication that a design or manufacturing issue has caused or contributed to the complaint condition.No corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4) parts were manufactured per met specification.2) date of manufacture: 05/11/2023.3) any anomalies or deviations identified in dhr: no.4) expiry date: 30 / april / 2033.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: it was reported that ard¿s have fractured off, one fractured ard was found during revision the product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual inspection of the returned sample revealed that the pinnacle sector ii cup 56mm showed evidence of the disassociation between the liner and cup in the form of material transfer between the cup and the ceramic head after the liner separated from the cup.There is no indication that a design or manufacturing issue has caused or contributed to the reported event.Although the liner failure cannot be traced to design or manufacturing, a definite root cause cannot be established due to there being multiple factors that may influence eccentric loading.Consideration must be given to all potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.It is highly recommended to the patient to consult with their healthcare professional for further assessment.¿the overall complaint was confirmed as the observed condition of the pinnacle sector ii cup 56mm would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to component failure.No corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: 40 parts were manufactured per met specification.2) date of manufacture: 05/11/2023 3) any anomalies or deviations identified in dhr: no 4) expiry date: 30 / april / 2033.

Brand Name
PINNACLE SECTOR II CUP 56MM
Common Device Name
HIP ACETABULAR CUP
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key18140391
Report Number1818910-2023-23285
Device Sequence Number15465180
Product Code LPH
UDI-Device Identifier10603295009849
UDI-Public10603295009849
Combination Product (Y/N)N
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number121722056
Device Lot NumberM36T19
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Supplement Date Received by Manufacturer11/24/2023
01/18/2024
01/18/2024
01/30/2024
01/31/2024
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date11/27/2023
01/19/2024
01/22/2024
01/30/2024
02/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PINN MAR NEUT 36IDX56OD; UNK HIP FEMORAL HEAD CERAMIC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown